Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS State College, PA

May 29, 2012Clinton County, Lycoming County, Potter County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 29, 2012, 2:43 PM EDT for Clinton County, Lycoming County, Potter County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 2:43 PM EDT (18:43 UTC)
Expired
May 29, 2012, 3:45 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Clinton County, PA, Lycoming County, PA, Potter County, PA

The radar

The State College radar (KCCX), 54 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:27 AM EDTSevere Thunderstorm WatchSPC5 hr
May 29, 1:03 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1783 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS51 KCTP 291843
SVRCTP
PAC035-081-105-291945-
/O.NEW.KCTP.SV.W.0037.120529T1843Z-120529T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 345 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR RENOVO...MOVING EAST AT 20
  MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  HYNER...
  GLEN UNION...
  SLATE RUN...
  CEDAR RUN...
  CAMMAL...
  LITTLE PINE STATE PARK AND WATERVILLE...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR CENTRAL
PENNSYLVANIA.

&&

LAT...LON 4120 7718 4120 7790 4125 7790 4120 7797
      4120 7807 4147 7783 4154 7763 4155 7698
TIME...MOT...LOC 1844Z 275DEG 17KT 4137 7770

$$

FORECASTER: GARTNER/JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:13 PM EDT, 30 minutes earlier.

Area forecast discussion, May 29, 2:13 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT TUE MAY 29 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON
AND EARLY TONIGHT. A SECONDARY TROUGH WILL PASS TO THE NORTH OF
THE AREA ON WEDNESDAY...FOLLOWED BY COOLER WEATHER FOR THURSDAY.
UNSETTLED WEATHER SHOULD RETURN BY LATE IN THE WEEK AS A LOW
PRESSURE SYSTEM DEVELOPS IN THE SOUTH-CENTRAL STATES AND MOVES
NORTHEAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
SVR WATCH 312 IS IN EFFECT UNTIL 7 PM EDT FOR THE NW AND WRN COS.
STORMS ARE FIRING OVER FAR NW PA AND ALL OVER ERN OH NOW. MANY OF
THESE STORMS ARE ALREADY TURNING SEVERE. HAVE ADDED SVR WORDING TO
THE GRIDS/ZFP...AND TIMING REMAINS THE SAME AS ANTICIPATED.
TROUBLE MAY COME AS ADDITIONAL STORM CELLS WILL MOST LIKELY
DEVELOP AHEAD/EAST OF THE CURRENT AREA OF STORMS...FIRST ALONG THE
RIDGES AND DRIFTING ENE. THE ENVIRONMENT IN THE EAST IS ROUGHLY
SIMILAR TO THAT IN THE WEST BUT LACKS MUCH SHEAR. LAPSE RATES IN
THE LOW LEVELS ARE SHOOTING UP AS TEMPS ARE ALREADY IN THE L/M80S
AT 11 AM. CAPES COULD TOP 2000J/KG TODAY WITH NO CAP TO BE PRESENT
LATER TODAY AS LAPSE RATES ALSO STEEPEN ALOFT. HAIL IS LOOKING
LIKELY WITH SVR HAIL POSS...AND WIND DMG POSSIBLE AS WELL...BUT
WINDS ALOFT ARE NOT EXTREME. HEAVY RAINERS ARE ALSO POSSIBLE WITH
PWATS IN THE 1.5-1.75 INCH RANGE THIS AFTN/EVENING AND STORM
RELATIVE FLOW SLIGHTLY AGAINST THE INFLOW...MAKING FOR THE POSS OF
SLOW MOVING CELLS /BACK-BUILDING. WILL HOLD OFF ON FLASH FLOOD
WATCH FOR NOW AND KEEP MENTION OF HEAVY RAIN/POSS FLOODING IN HWO.
FRONT NOT QUITE INTO KDTW NOR KTOL ATTM...SO A PROLONGED PERIOD OF
SHOWERS AND THUNDERSTORMS IS EXPECTED.

EXPECT THE SVR THREAT TO PERSIST INTO THE EVE HRS ESP OVER THE
ERN/SERN COS BEFORE DIURNAL COOLING DIMINISHES THREAT LATER TNT.
HOWEVER AS THE SOURCE OF LIFT FOR THESE STORMS IS ALONG THE
FRONTAL BOUNDARY EXPECT THEM TO CONTINUE WELL INTO THE EVENING.
PCPN SHOULD BE OVER/EXIT THE SE PART OF THE CWA LATE TONIGHT INTO
EARLY WED.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
ANOTHER PROGRESSIVE SHORTWAVE TROUGH WILL DIVE ESEWD FM THE
ARROWHEAD OF MN AND TRACK ALONG THE U.S/CANADIAN BORDER REACHING
NRN NEW ENGLAND ON THURS. A SECONDARY COLD FRONT WILL ACCOMPANY
THIS SYSTEM AND PUSH EWD THROUGH CENTRAL PA WED NGT. NLY FLOW
ASSOCIATED WITH SFC HIGH PRESSURE SLIDING EWD INTO PA FM THE UPPER
MS VLY WILL BRING A MUCH COOLER AND DRIER AIRMASS TO THE REGION ON
THURS. BERYL WILL LIFT NEWD FM THE NC COAST INTO THE NRN ATLC BY
THE END OF THE PD. A STG MID-UPPER LEVEL TROUGH DIVING SEWD THRU
THE CENTRAL STATES SHOULD FORM AN AREA OF LOW PRES OVR THE SRN
PLAINS/LWR MS VLY WHICH SHOULD TRACK NWD INTO THE OH VLY/GRT LKS
FRI-FRI NGT.

A FEW STG TO SVR STORMS APPEAR POSSIBLE ON WED TO THE SOUTH/EAST
OF THE SECONDARY COLD FRONT. SPC OUTLINED MOST OF THE CWA IN THE
SEE TEXT. THUR NGT-FRI MORNING LOOKS RATHER CHILLY ESP IN THE NRN
TIER WITH HIGH PRES OVRHEAD AND PWS BLW NORMAL. OVRRNG TYPE RAINS
SHOULD EVENTUALLY REACH THE AREA FRI-FRI NGT AS THE PLAINS SYS
EVOLVES NEWD INTO THE LWR LKS. MODEL SPREAD IS HIGH REGARDING THIS
SYSTEM SO OPTED FOR EVEN MODEL COMPROMISE SPLIT BETWEEN THE SLOWER
GFS AND PROGRESSIVE EURO.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
GFS/EC ENSEMBLE MEANS SHOW A H5 TROUGH PERSISTING OVER THE NE
STATES/NEW ENG WITH THE LOCAL AREA UNDER NW FLOW ON THE SW EDGE
OF THE LOW CENTER. INTERESTING TO NOTE THAT THE NAO IS FCST TO
APPROACH MINUS 3 WHICH WOULD FAVOR COOLER THAN NORMAL TEMPS.
HOWEVER THE GEFS WANTS TO REBOUND HEIGHTS ABOVE NORMAL WHILE THE
ECENS KEEPS A LW TROUGH IN PLACE WITH CLOSED LOW OVR NRN NEW ENG.
CONFIDENCE IS LESS THAN AVERAGE AND THEREFORE HEDGED LONG TERM
GRIDS TWD THE GLOBAL ENSEMBLE MEANS TO ADDRESS THE UNCERTAINTY IN
THE LARGE SCALE PATTERN.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM AVIAITON CONCERNS REVOLVE AROUND ONGOING AND DEVELOPING
CONVECTION AREAWIDE. TRIED TO TIME MAIN AREA OF STORMS THROUGH
EACH AIRFIELD...HOWEVER...CONVECTIVE DEVELOPMENT WILL KEEP THE
CHANCE OF A TSRA AT ANY TIME THROUGH LATE AFTERNOON.

MAIN AREA OF SHRA/TSRA WILL EXIT THE EASTERN AREA AROUND 23Z AND
THEN AREAS OF BR WILL DEVELOP OVERNIGHT AT MOST SITES.

OUTLOOK...
WED...AM FOG POSS. ISOLD AFTN SHRA/TSRA POSS.
THU...NO SIG WX EXPECTED.
FRI...PM THUNDERSTORM IMPACTS POSSIBLE.
SAT...THUNDERSTORM IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DANGELO/CERU/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...CERU/TYBURSKI
Hazardous weather outlook, May 29, 1:06 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
106 PM EDT TUE MAY 29 2012

PAZ004>006-010-011-017-301715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
106 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-018-019-036-037-041-042-045-046-056-057-059-063>066-301715-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-PERRY-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
106 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ024-033-301715-
CAMBRIA-SOMERSET-
106 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

VERY HEAVY RAIN WILL FALL FROM THUNDERSTORMS...AND SOME STORMS MAY
MOVE VERY SLOWLY. FLASH FLOODING IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ025>028-034-035-049>053-058-301715-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
106 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

VERY HEAVY RAIN WILL FALL FROM THUNDERSTORMS...AND SOME STORMS MAY
MOVE VERY SLOWLY. FLASH FLOODING IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 29, 12:48 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1248 PM EDT TUE MAY 29 2012

PAZ004-005-291715-
MCKEAN PA-WARREN PA-
1248 PM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN AND
WESTERN MCKEAN COUNTIES...

AT 1242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WARREN TO TIDIOUTE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT SCANDIA...SHEFFIELD AND LUDLOW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 59...STATE ROAD 66.

LAT...LON 4200 7860 4162 7877 4163 7947 4200 7919

FORECASTER: GARTNER/JUNG
Special weather statement, May 29, 1:13 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 PM EDT TUE MAY 29 2012

PAZ006-037-291800-
POTTER PA-TIOGA PA-
113 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL POTTER AND WEST
CENTRAL TIOGA COUNTIES...

AT 106 PM EDT...A STRONG THUNDERSTORM WAS NEAR LYMAN RUN STATE
PARK...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT GALETON...GAINES AND WESTFIELD.

THIS WILL IMPACT ROUTE 6.

LAT...LON 4196 7748 4172 7732 4160 7778 4166 7789
      4177 7788

FORECASTER: RXR
Special weather statement, May 29, 1:21 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
121 PM EDT TUE MAY 29 2012

PAZ006-012-291745-
NORTHERN CLINTON PA-POTTER PA-
121 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLINTON AND
SOUTHEASTERN POTTER COUNTIES...

AT 117 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMARACK...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CLINTON COUNTY AND SOUTHEASTERN POTTER COUNTY.

LAT...LON 4161 7761 4138 7759 4135 7785 4144 7790

FORECASTER: DANGELO
Special weather statement, May 29, 1:28 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 PM EDT TUE MAY 29 2012

PAZ005-006-291800-
MCKEAN PA-POTTER PA-
128 PM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MCKEAN AND
NORTHWESTERN POTTER COUNTIES...

AT 126 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELDRED TO WILCOX...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. WINDS HAVE ALREADY GUSTED TO 50 MPH AT THE BRADFORD AIRPORT.
THESE STORMS WILL AFFECT SHINGLEHOUSE...ROULETTE AND KEATING SUMMIT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 446.

LAT...LON 4200 7803 4163 7820 4163 7876 4201 7852

FORECASTER: DANGELO
Local storm report, May 29, 2:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     COUDERSPORT             41.77N  78.01W
05/29/2012                   POTTER             PA   911 CALL CENTER

            TREES AND LINES DOWN

&&

EVENT NUMBER CTP1200065

COLBERT
Special weather statement, May 29, 2:29 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT TUE MAY 29 2012

PAZ026>028-034-035-291900-
BEDFORD PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
229 PM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...
NORTHERN FULTON...SOUTHERN HUNTINGDON...SOUTHWESTERN JUNIATA AND
SOUTHWESTERN MIFFLIN COUNTIES...

AT 227 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BROAD
TOP CITY TO BREEZEWOOD...MOVING EAST NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT SALTILLO...ORBISONIA AND SHADE GAP.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 162 AND 186...I-70 BETWEEN
MILE MARKERS 147 AND 148.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 522.

LAT...LON 3999 7826 4043 7809 4048 7761 4003 7789
      4001 7792 3995 7794

FORECASTER: GARTNER/JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:38 AM EDTSpecial Weather StatementCTPWarren67 min
May 29, 11:47 AM EDTSevere Thunderstorm WarningCTPWarren58 min
May 29, 12:20 PM EDTSpecial Weather StatementCTPWarren25 min
May 29, 12:48 PM EDTSpecial Weather StatementCTPWarren27 min
May 29, 1:13 PM EDTSpecial Weather StatementCTPPotter47 min
May 29, 1:21 PM EDTSpecial Weather StatementCTPClinton24 min
May 29, 1:22 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk53 min
May 29, 1:28 PM EDTSpecial Weather StatementCTPMcKean32 min
May 29, 1:32 PM EDTSevere Thunderstorm WarningCTPTioga43 min
May 29, 1:36 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter69 min
May 29, 1:58 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin62 min
May 29, 2:07 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter38 min
May 29, 2:12 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield, Elk63 min
May 29, 2:17 PM EDTSevere Thunderstorm WarningCTPTioga58 min
May 29, 2:29 PM EDTSpecial Weather StatementCTPHuntingdon31 min
May 29, 3:06 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Perry, Snyder and 1 more39 min
May 29, 3:09 PM EDTSpecial Weather StatementCTPSullivan36 min
May 29, 3:13 PM EDTSevere Thunderstorm WarningCTPTioga32 min
May 29, 3:16 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Clinton, Fulton, Huntingdon and 2 more44 min
May 29, 3:19 PM EDTSpecial Weather StatementCTPSchuylkill41 min
May 29, 3:28 PM EDTSpecial Weather StatementCTPLycoming32 min
May 29, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan, Tioga54 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Montour, Northumberland, Perry and 3 more77 min
May 29, 3:55 PM EDTSevere Thunderstorm WarningCTPBedford, Centre, Clinton, Franklin, Fulton, Huntingdon and 5 more65 min
May 29, 4:26 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan34 min
May 29, 4:30 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Perry, York45 min
May 29, 5:03 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more72 min
May 29, 5:15 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Franklin, Lebanon, Schuylkill3 hr
May 29, 5:23 PM EDTSevere Thunderstorm WarningCTPSchuylkill43 min
May 29, 5:37 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Lebanon, Perry, Schuylkill3 hr
May 29, 5:48 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, Lebanon, York72 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.